Alert archive / Indiana / Tornado Warnings in 2015

Tornado Warning 14, NWS Chicago, IL

June 7, 2015Jasper County, Porter County, Indiana

NWS Chicago, IL issued this tornado warning at Jun 7, 2015, 4:35 PM CDT for Jasper County, Porter County, Indiana. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2015, 4:35 PM CDT (21:35 UTC)
Expired
Jun 7, 2015, 4:58 PM CDT
In force
23 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Jasper County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:37 PM CDTTORNADO4 Ne De Motte, INEF0 TORNADO CONFIRMED BY SPOTTER REPORTS...VIDEO AND RADAR. PATH WIDTH 50 YARDS. PATH LENGTH 2.8 MILES. DURATION 4 TO 5 MINUTES. NO DAMAGE REPORTED.
Jun 7, 4:39 PM CDTTORNADO5 Ne De Motte, INVIDEO OF TORNADO...UNCLEAR IF SECOND TOUCHDOWN OR CONTIUNOUS PATH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WFUS53 KLOT 072135
TORLOT
INC073-127-072215-
/O.NEW.KLOT.TO.W.0014.150607T2135Z-150607T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
435 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN PORTER COUNTY IN NORTHWESTERN INDIANA... 
  NORTHEASTERN JASPER COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 515 PM CDT
    
* AT 435 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR DE MOTTE...MOVING EAST AT 25 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  DUNNS BRIDGE AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WHEATFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4119 8720 4128 8718 4127 8693 4113 8693
TIME...MOT...LOC 2135Z 278DEG 20KT 4124 8716 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

IZZI
2 follow-up statements
352 
WWUS53 KLOT 072146
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT SUN JUN 7 2015

INC073-127-072215-
/O.CON.KLOT.TO.W.0014.000000T0000Z-150607T2215Z/
PORTER IN-JASPER IN-
446 PM CDT SUN JUN 7 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHEASTERN PORTER AND NORTHEASTERN JASPER COUNTIES...
    
AT 446 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DUNNS BRIDGE...MOVING EAST AT 25 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  DUNNS BRIDGE AROUND 455 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WHEATFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4119 8712 4127 8711 4127 8693 4113 8693
TIME...MOT...LOC 2146Z 276DEG 23KT 4123 8706 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

IZZI
323 
WWUS53 KLOT 072158
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
458 PM CDT SUN JUN 7 2015

INC073-127-072207-
/O.CAN.KLOT.TO.W.0014.000000T0000Z-150607T2215Z/
PORTER IN-JASPER IN-
458 PM CDT SUN JUN 7 2015

...THE TORNADO WARNING FOR SOUTHEASTERN PORTER AND NORTHEASTERN
JASPER COUNTIES IS CANCELLED...
                
THE CIRCULATION IN THE STORM WHICH PROMPTED THE TORNADO WARNING HAS 
WEAKENED...AND NO LONGER POSES AN IMMEDIATE TORNADO 
THREAT...THEREFORE THE WARNING HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR THE AREA AND 
DAMAGING WINDS ARE LIKELY.

LAT...LON 4119 8712 4127 8711 4127 8693 4113 8693
TIME...MOT...LOC 2155Z 278DEG 20KT 4112 8728 

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:56 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 7, 3:56 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT SUN JUN 7 2015

.MESOSCALE DISCUSSION...
355 PM CDT

CONCERNING THE SUPERCELL MOVING INTO NORTHWESTERN INDIANA A FEW
MINUTES BEFORE 4 PM CDT...LATEST SURFACE OBS DO SHOW A MODEST
DISCONTINUITY WITH TEMPS/DEWPOINTS INDICATING A BOUNDARY IN THE
VICINITY OF THE STORM. IT DOES APPEAR THE STORM IS BECOMING ROOTED
WITHIN THE BOUNDARY LAYER WITH VISIBLE SATELLITE IMAGERY SHOWING
SURFACE BASED CUMULUS FROM THE SOUTH BEING INGESTED INTO THE
STORM. RADAR INDICATIONS DO SHOW A SLIGHT PROPENSITY OF BEING
OUTFLOW DOMINANT HOWEVER WILL HAVE TO KEEP A CLOSE EYE ON THIS
STORM FOR A POSSIBLE TORNADO WARNING.

DEUBELBEISS

&&

.SHORT TERM...
153 PM CDT

MESOSCALE DISCUSSION...THROUGH THIS EVENING

SHORTWAVE OVER EASTERN IOWA CONTINUES TO PROGRESS STEADILY
EASTWARD AND LOOKING REASONABLY LIKELY THAT ADDED ASCENT WITH THIS
FEATURE WILL BE ENOUGH FOR CONVECTIVE INITIATION OVER THE NEXT
HOUR OR TWO NEAR AND JUST NORTH OF REMNANT OUTFLOW BOUNDARY FROM
THIS MORNING. THIS BOUNDARY EXTENDS FROM BENTON COUNTY WEST TO
SOUTH OF PONTIAC THEN BECOMES INCREASINGLY ILL DEFINED AS IT
EXTENDS WNW TOWARD QUAD CITIES.

AIR MASS TO THE SOUTH OF THE BOUNDARY IS GROWING VERY
WARM...HUMID AND UNSTABLE WITH TEMPS CLIMBING INTO THE MID-UPPER
80S AND DEWPOINTS INTO THE LOWER 70S. THE 18 ILX SOUNDING SUGGESTS
THAT MLCAPE VALUES ARE NEARING 2000 J/KG NEAR AND SOUTH OF THE
OUTFLOW BOUNDARY. MID LEVEL FLOW IS FAIRLY STRONG FOR THIS TIME OF
YEAR WITH 700-500MB FLOW OF 35-45KT NOTED ON AREA VWPS RESULTING
IN 0-6KM SHEAR VALUES OF 35-40KT. WOULD LIKE TO SEE MORE MID-LEVEL
DRY AIR TO ENCOURAGE QUICK DEVELOPMENT OF COLD POOL...BUT GIVEN
THE INSTABILITY SHEAR COMBO CERTAINLY A THREAT OF SEVERE
THUNDERSTORMS WITH MAIN THREAT DAMAGING WINDS.

SPECIAL GOES-R 1 MIN RESOLUTION VISIBLE IMAGERY DOES SHOW SLOWLY
DEEPENING CUMULUS FIELD OVER WC IL IN ADVANCE OF THE SHORTWAVE AND
THIS COULD BE THE FIRST SIGNS OF MORE SIGNIFICANT CONVECTIVE
DEVELOPMENT. STILL APPEARS GREATEST SEVERE THREAT WILL BE SOUTH OF
I-80 SO NO BIG CHANGES PLANNED TO GOING POPS.

IZZI

&&

.LONG TERM...
324 PM CDT

MONDAY THROUGH SUNDAY...

PRIMARY CONCERN ON MONDAY IS WITH THE POTENTIAL FOR FAIRLY
WIDESPREAD COVERAGE OF SCATTERED SHRA/TSRA AS MID/UPPER
DISTURBANCE DIVES SOUTHEAST IN UPPER TROUGH AXIS DIGGING ACROSS
THE GREAT LAKES REGION. DAY WILL START OUT QUIET WITH EXCEPTION OF
ANY LINGERING CONVECTION IN SOUTHEAST CWA TIED TO COLD FRONT
PASSAGE EXITING TO THE EAST. 850/925 MB TEMPS SUPPORT HIGHS
REACHING THE LOWER-MID 80S AND MODELS ARE SHOWING MIXING POSSIBLY
TO 750 MB OR EVEN A BIT HIGHER. HAVE GONE WITH LIKELY POPS FOR A
FAIRLY LARGE SWATH OF THE CWA/EASTERN 2/3 ESPECIALLY DURING THE
MID-LATE AFTERNOON AS THE SHEARED OUT DISTURBANCE RESULTS IN AN
UPTICK IN UPWARD MOTION. DEWPOINTS ONLY IN THE UPPER 50S TO LOWER
60S WILL LIMIT CAPE VALUES TO THE GENERALLY 500-1000 J/KG...BUT
PRESENCE OF 30-40 KT OF NORTHWESTERLY DEEP LAYER SHEAR COULD AID
IN A FEW STRONG TO MARGINALLY SEVERE STORMS. MAIN THREAT WOULD BE
STRONG WIND GUSTS DUE TO STEEP LOW LEVEL LAPSE RATES AND HAIL DUE
TO COLD MIDLEVEL TEMPS FROM MID/UPPER TROUGH. ACTIVITITY WILL BE
DIURNALLY DRIVEN AND LOSS OF LIFT FROM EXITING TROUGH MONDAY
EVENING SHOULD QUICKLY END ANY LINGERING SHOWERS...SO THE REST OF
MONDAY NIGHT WILL BE QUIET AND SEASONABLY MILD.

ON TUESDAY...HEIGHT RISES AND WEAK SFC HIGH PRESSURE TRANSITING
THE AREA WILL RESULT IN A DRY AND WARM DAY WITH HIGHS LIKELY IN
THE MID 80S DUE TO 925 MB TEMPS BETWEEN +20 AND +22 CELSIUS.
EXCEPTION COULD BE PORTIONS OF LAKESHORE AS WEST-NORTHWEST FLOW
ALOFT COULD WEAKEN ENOUGH TO LET A WEAK LAKE BREEZE SLIP IN TO
IMMEDIATE SHORE AREAS FROM COOK COUNTY TO NORTHWEST INDIANA.
TUESDAY NIGHT WILL BE QUITE MILD AS A STRONG LOW PRESSURE SYSTEM
MOVES NORTH OF THE NORTHERN LAKES...RESULTING IN STEADY TO
OCCASIONALLY GUSTY SOUTH-SOUTHWEST FLOW. VERY WARM AIRMASS WILL
GET ADVECTED EASTWARD AHEAD OF COLD FRONT TRAILING FROM LOW
PRESSURE AREA. 850 TEMPS IN HIGH TEENS CELSIUS AND 925 MB TEMPS IN
LOWER-MID 20S CELSIUS WILL YIELD AT LEAST MID-UPPER 80S NORTH OF
I-80 AND AROUND 90 SOUTH...WITH WARMER TEMPS CERTAINLY POSSIBLE IF
SLOWER FROPA VERIFIES. GIVEN UNCERTAINTY OF FRONTAL TIMING AND
LACK OF UPPER SUPPORT...HAVE KEPT POPS LOW TUESDAY NIGHT INTO
WEDNESDAY.

THE REST OF THE EXTENDED PERIOD LOOKS ON THE WARMER SIDE WITH
PERIODIC OPPORTUNITIES FOR THUNDERSTORMS...SO HAVE CHANCE POPS
THROUGHOUT GENERALLY. HOWEVER WOULD NOT EXPECT ANY DAYS TO BE
TOTAL WASHOUTS. 12Z OPERATIONAL RUNS OF THE GFS AND EUROPEAN DO
INDICATE A POSSIBLY STRONGER UPPER TROUGH AND SFC REFLECTION
PASSING NEARBY THURSDAY NIGHT THROUGH FRIDAY...SO MAY HAVE TO
WATCH THAT PERIOD FOR STRONGER CONVECTION.

RC

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* CHANCE FOR REDEVELOPING TSRA THIS AFTERNOON.
* GUSTY SOUTHWEST WINDS INTO THE MID 20KT RANGE.

BMD

//DISCUSSION...UPDATED 18Z...

FORECAST DETAILS FOR THIS AFTERNOON CONTINUE TO REMAIN MURKY WITH
PRETTY MUCH ALL GUIDANCE NOT INITIALIZING WELL ON THE CURRENT
CONDITIONS. INITIAL ROUND OF CONVECTION THIS MORNING HAS BECOME
MORE SCATTERED HOWEVER PROGRESSED FAR ENOUGH EAST/SOUTHEAST TODAY
THAT SECOND ROUND OF DEVELOPMENT REMAINS UNCERTAIN. OUTFLOW
BOUNDARY LAYED OUT WEST-EAST ACROSS PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS THOUGH HAS BEGAN TO WAVE BACK NORTH ON THE NOSE
OF GUSTY SOUTHWEST WINDS. OFF TO OUR SOUTHWEST MID-UPPER 70 TEMPS
WITH UPPER 60/LOW 70 DEWPOINTS ARE GRADUALLY PUSHING NORTHEAST AND
THIS AREA WOULD SEEM TO BE THE FAVORABLE AREA FOR RENEWED AND
POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS UPPER
SHORTWAVE ABOUT TO CROSS THE MISSISSIPPI VALLEY PROVIDES BROAD
SCALE ASCENT OVER THE REGION. MAIN QUESTION IS HOW FAR NORTH DO
THUNDERSTORMS DEVELOP WITH THIS NEXT WAVE AND CURRENT INDICATIONS
ARE THAT IT MAY BE NEAR BUT MORE LIKELY SOUTH OF THE I-80
CORRIDORS...WITH ONLY ISOLATED/WIDELY SCATTERED ACTIVITY FARTHER
NORTH. DID TRY TO TEMPER THE FORECAST SOME BY BACKING OFF FROM
PREVAILING TSRA TO TEMPO TSRA BUT CONFIDENCE AT THIS POINT
CONTINUES TO DECREASE ON TSRA...ESPECIALLY AT ORD.

LOOKING AT TOMORROW...ANOTHER WAVE WILL DROP ACROSS THE AREA WITH
THE POTENTIAL FOR HIGH BASED THUNDERSTORMS TO DEVELOP. BREEZY
NORTHWEST WINDS ARE EXPECTED TOMORROW ALONG WITH PRIMARILY VFR
CONDITIONS.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE ON TSRA TIMING...BUT LOW CONFIDENCE IN
  COVERAGE.

BMD

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT-TUESDAY...VFR. WEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. NORTHEAST WINDS.
FRIDAY-SATURDAY...CHANCE OF TSRA. SOUTH WINDS.

MTF/BMD

&&

.MARINE...
351 PM CDT

GUSTY SOUTHWEST WINDS HAZARDOUS TO SMALL CRAFT WILL DIMINISH THIS
EVENING AND THEN SHIFT WEST BEHIND A WEAK COLD FRONT. ON MONDAY
AFTERNOON...A DEEPLY MIXED AND WARM AIR MASS OVER LAND COULD YIELD
GUSTS UP TO 20-25 KT IN THE NEARSHORE WATERS DURING THE
AFTERNOON...WITH LIGHTER WINDS OVER THE STABLE OPEN LAKE. THE NEXT
PERIOD OF STRONGER WINDS WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A
STRONG LOW MOVES NORTH OF THE NORTHERN LAKES...WITH SOUTH-
SOUTHWEST WINDS ESPECIALLY ON THE NORTHERN LAKE UP TO 25 KT
DESPITE STABLE CONDITIONS. A COLD FRONT TRAILING FROM THE LOW
WILL CROSS THE LAKE ON WEDNESDAY AND BRING LIGHTER WINDS THE REST
OF THE WORK WEEK BEHIND IT.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 7 PM SUNDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 7, 4:00 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SUN JUN 7 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
	HAIL UP TO THE SIZE OF QUARTERS.
	WIND GUSTS UP TO 70 MPH.
	AND VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...ESPECIALLY NEAR
  AND SOUTH OF INTERSTATE 80 WHERE THE GREATEST THREAT OF SEVERE
  THUNDERSTORMS WILL BE. THERE IS A THREAT FOR ISOLATED SEVERE
  THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL AND NORTHWEST
  ILLINOIS AS WELL.

  DISCUSSION:

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF INTERSTATE
80...WITH AN ATTEND THREAT FOR A FEW STRONG TO SEVERE STORMS.
MORE NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
NEAR AND SOUTH OF INTERSTATE 80...WHERE A FEW WILL LIKELY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN
ADDITION...A VERY MOIST AIR MASS IS IN PLACE AND COULD ALLOW FOR
THUNDERSTORMS TO PRODUCE TORRENTIAL RAINFALL AND POSSIBLY SOME
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH
THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL.

PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

&&

LMZ740>745-082100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
400 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME COULD
PRODUCE WIND GUSTS OVER 35 KT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH
THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL.

PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
400 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING...MAINLY
SOUTHERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH
THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL.

PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY.

&&

IZZI/RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 7, 4:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FUNNEL CLOUD     5 W KOUTS               41.32N 87.12W
06/07/2015                   PORTER             IN   AMATEUR RADIO

            75TH AND IN-8. STARTED DOWN THEN WENT BACK UP.

&&

BN
Local storm report, Jun 7, 4:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             GRANT PARK              41.24N 87.64W
06/07/2015  E0.88 INCH       KANKAKEE           IL   PUBLIC

&&

C
Local storm report, Jun 7, 4:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
427 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             DWIGHT                  41.10N 88.42W
06/07/2015  E1.00 INCH       LIVINGSTON         IL   PUBLIC

            SOCIAL MEDIA.

&&

C
Local storm report, Jun 7, 4:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLOOD            CEDAR LAKE              41.37N 87.44W
06/07/2015                   LAKE               IN   TRAINED SPOTTER

            UP TO 4 INCHES FLOWING ON LOW LYING ROADS.

0404 PM     FLOOD            ST. JOHN                41.45N 87.48W
06/07/2015                   LAKE               IN   AMATEUR RADIO

            AT 93RD AND US-41. 6 INCHES STANDING WATER.

&&

BN
Local storm report, Jun 7, 4:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     2 N DE MOTTE            41.23N 87.20W
06/07/2015                   JASPER             IN   TRAINED SPOTTER

&&

BN
Local storm report, Jun 7, 4:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       1 N CROWN POINT         41.44N 87.35W
06/07/2015  M2.29 INCH       LAKE               IN   COCORAHS

            TOTAL SO FAR TODAY. 1.28 PAST 45 MINUTES.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:30 PM CDTSevere Thunderstorm WarningLOTLake45 min
Jun 7, 4:06 PM CDTFlash Flood WarningLOTLake6 hr
Jun 7, 4:13 PM CDTSevere Thunderstorm WarningLOTJasper, Lake, Porter62 min
Jun 7, 4:31 PM CDTSevere Thunderstorm WarningLOTLake, Newton44 min
Jun 7, 4:57 PM CDTSevere Thunderstorm WarningLOTJasper, Newton48 min
Jun 7, 5:10 PM CDTSevere Thunderstorm WarningLOTJasper, Newton65 min
Jun 7, 5:18 PM CDTFlash Flood WarningLOTJasper, Lake, Newton, Porter5 hr
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton56 min
Jun 7, 6:01 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton29 min

Nearby

Tornado Warnings in Indiana, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.